2 doctors weighed in:
Started taking topamax (topiramate) two weeks ago. One side effect is itching, all over but mostly arms and legs. Is this likely to go away soon?
2 doctors weighed in

Dr. Mohammad Homsi
Neurology
In brief: Side effects
Topamax (topiramate) can cause an allergic reaction but it is less comparing to other seizure medications, the other side effects is tingling of both fingers and toes as it works on calcium channels, this is a transient and short lasting adverse effect and it can be lessen by taking potassium-rich food.

In brief: Side effects
Topamax (topiramate) can cause an allergic reaction but it is less comparing to other seizure medications, the other side effects is tingling of both fingers and toes as it works on calcium channels, this is a transient and short lasting adverse effect and it can be lessen by taking potassium-rich food.
Dr. Mohammad Homsi
Dr. Mohammad Homsi
Thank
In brief: Need to See Doc
The most common dermatologic side effect of topamax (topiramate) is flushing.
Itching could be a precursor to more serious side effects and may be an indication of erythema multiforme. This needs further evaluation.

In brief: Need to See Doc
The most common dermatologic side effect of topamax (topiramate) is flushing.
Itching could be a precursor to more serious side effects and may be an indication of erythema multiforme. This needs further evaluation.
Dr. Shontae Buffington
Dr. Shontae Buffington
Thank
Get help from a real doctor now
Dr. Christopher Crosby
Board Certified, Dermatology
12 years in practice
93K people helped
Continue
107,000 doctors available
Read more answers from doctors